Please read...I've been on every med, and feel like nothing works

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Dec 2005
Total Posts : 2
   Posted 12/16/2005 8:51 PM (GMT -6)   
I'm 31 years old, and I feel asthough I've been on every anti depressant that's out there. I have had major depressive episodes that have been worse than this one, but right now I just feel like I'm facing a brick wall. I'm taking effexxor and klonipin, vitamins, eating right, going to my therapist...I just feel so angry and sad right now, and its been going on for three days. It's intense, yet I can't cry. It's infuriating, and yet I can't seem to let it out. I just feel terrified and numb. Any advice? Please?

Regular Member

Date Joined Sep 2005
Total Posts : 240
   Posted 12/17/2005 5:58 AM (GMT -6)   
I've read this 3 times. I'm at a loss to know what to say. I know what "hitting the wall" means to me. I know that talking to my ex-husband ws like "talking to a brick wall," so maybe facing one is sort of like that unfathomable, blank face that gave no hint of what was behind it.

So assuming that is what facing a brick wall means, let me tell you there is nothing behind it. A brick wall is hard to knock down or to get through, but what is the point? It's immoveable and hard. You can only get hurt by trying to go through it.

Turn right. If you go to the right, you will find people who care about you. You will see green pastures. You will be able to relax and get your strength back.

A big problem for people is getting their strength back so they can tackle the brick wall again. Don't do that. You've had enough go's at the brick wall--it's time to walk away from it and all that it causes in you: anger, sadness, infuriating intensity, terror and numbness.

I stuck with my brick wall husband for 20 years. Big mistake. Identify what your brick wall is. Give up trying to conquer it. Run like crazy to get away from it. And find something you love.


Regular Member

Date Joined Nov 2005
Total Posts : 217
   Posted 12/18/2005 1:28 PM (GMT -6)   
Hi Subpop1974,
I recently decided to go off all AD meds when I got frustrated with not being able to cry when I was sad and depressed and because I kept having depressive epidsodes. So I thought... take a pill and STILL have my "pits of despair" as I called them or NOT take a pill and have the "pits of despair"...." I thought it was time to see what it was like to not take the meds. I felt like a 'good cry' would help, yet I could not ever do it. That made me realize how numb in general the AD meds were making me feel. So, I went off them. Now I cry (the first 'good cry' made me feel so normal again!) and although there are times I wish I wouldn't,  I'm very glad to be able to now; it feels normal to me to feel depressed and to cry about it than to feel depressed and feel numb about it. I am more likely to seek help and try to work in issues if I care, even to the point of crying, than if I am numb. Does that make sense?
Taking meds or not taking meds is the individual's decision, not the therapist's or doctor's decision.
I also do a lot of talking now, although I don't think I am much good at it. I still try my best and it is helping.
If you decide to try going without meds, be sure to tell your therapist (you may want to schedule more frequent sessions for a while) and your prescribing doctor so the doc can tell you how to wean off to avoid very unpleasant withdrawal symptoms.
Good luck to you and I hope you'll post back to let us know how you are doing!
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 4:01 AM (GMT -6)
There are a total of 2,710,929 posts in 298,940 threads.
View Active Threads

Who's Online
This forum has 153505 registered members. Please welcome our newest member, Henddawn.
178 Guest(s), 2 Registered Member(s) are currently online.  Details
bluelyme, uydfhdfvtdas

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer